Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 420, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 21, 2005, 10:43 PM CDT for Carver County, Minnesota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2005, 10:43 PM CDT (03:43 UTC)
- Expired
- Sep 21, 2005, 11:16 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Carver County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 10:52 PM CDT | HAIL 1.75 | Norwood/Young America, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 220343 SVRMPX MNC019-220430- /O.NEW.KMPX.SV.W.0420.050922T0343Z-050922T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1043 PM CDT WED SEP 21 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARVER COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 1130 PM CDT * AT 1041 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 14 MILES WEST OF WACONIA...OR ABOUT 16 MILES EAST OF HUTCHINSON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WACONIA... NORWOOD... YOUNG AMERICA... COLOGNE... VICTORIA... CHASKA... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4490 9400 4474 9398 4476 9365 4488 9359 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 220356 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1055 PM CDT WED SEP 21 2005 MNC019-220430- /O.CON.KMPX.SV.W.0420.000000T0000Z-050922T0430Z/ CARVER MN- 1055 PM CDT WED SEP 21 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR CARVER COUNTY... AT 1052 PM CDT...HAIL UP TO GOLFBALL SIZE WAS REPORTED IN NORWOOD YOUNG AMERICA WITH THIS STORM. AT 1054 PM CDT...THIS STORM WAS LOCATED NEAR NORWOOD/YOUNG AMERICA...OR ABOUT 23 MILES SOUTHWEST OF EXCELSIOR...AND MOVING SOUTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE NEW GERMANY AND COLOGNE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4490 9400 4474 9398 4469 9372 4479 9369 $$ KAT
000 WWUS53 KMPX 220416 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1116 PM CDT WED SEP 21 2005 MNC019-220426- /O.CAN.KMPX.SV.W.0420.000000T0000Z-050922T0430Z/ CARVER MN- 1116 PM CDT WED SEP 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CARVER COUNTY IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS AND HAS MOVED EAST OF THE AREA. THUS THE WARNING HAS BEEN CANCELLED. PRIOR TO WEAKENING AND MOVING OUT OF THE COUNTY...THIS STORM PRODUCED GOLFBALL SIZE HAIL IN NORWOOD YOUNG AMERICA. LAT...LON 4490 9400 4474 9398 4469 9372 4479 9369 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT WED SEP 21 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY IN THE VERY SHORT TERM...THE EVOLUTION OF CONVECTION THIS EVENING IS THE FOCUS OF OUR ATTENTION. WARM FRONT PUSHING NORTHWARD ACROSS NORTHERN PARTS OF OUR CWA SHOULD BE FOCUS OF CONVECTION PRIOR TO 00Z. IN THE WARM SECTOR...THERE ARE SOME VERY HIGH SBCAPE VALUES AND VERY LOW SFC BASED CINH VALUES...HOWEVER ACARS SOUNDINGS THIS AFTERNOON NEAR MSP AND NEAR FAIRMONT DEPICT AN EXTREMELY SHALLOW MOIST LAYER. SO THIS LAYER WILL NEED TO DEPEND CONSIDERABLY TO GET CONVECTION TO FIRE PRIOR TO 00Z THU. CLOSER TO 00Z THU...CONVECTION IS EXPECTED TO FIRE ALONG 850 MB THETA E AXIS...THEN MOVE EASTWARD. NGM...NAM...AND GFS ARE ALL PRINTING OUT QPF...SO SHOULD BE ABLE TO GO WITH LIKELY POPS FOR THIS EVENING. 15Z RUC HAS MUCH OF SRN MN AND WEST CENTRAL WI WITH PRECIPITABLE WATER GREATER THAN 1.5 INCHES. COUPLE THIS WITH INCOMING 700 MB SHORT WAVE AND RIGHT ENTRANCE REGION OF UPPER JET...AND FEEL WE HAVE A DECENT CHANCE OF HEAVY RAINS THIS EVE. 18Z NAM 1000-500 MB FORECAST THICKNESS DIFFLUENCE FOR 00Z-06Z SUPPORTS THE FORCING FOR UPWARD MOTION OVER THE AREA OF HIGH PRECIPITABLE WATER VALUES...CLOSE TO MSP. THE CONTINUED PRESENCE OF THE RIGHT ENTRANCE OF UPPER JET SHOULD PROVIDE SUPPORT FOR MORE PRECIPITATION CHANCES LATE TONIGHT AND...IN SOUTHEASTERN CWA...INTO THURSDAY MORNING. MUCH COOLER AIR INVADES THE AREA ON THURSDAY. WARM ADVECTION BEGINS IN EARNEST FRIDAY NIGHT AND CONTINUES ON SATURDAY. 12Z NAM FASTER THAN 12Z GFS IN BRINGING WARM ADVECTION PRECIPITATION BACK INTO CWA FRIDAY NIGHT. GIVEN MODEL UNCERTAINTIES...STICKING WITH THE GOING GRIDS FOR CHANCE OF PRECIPITATION BOTH FRIDAY NIGHT AND SATURDAY. LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY 500/700MB SHORT WAVE SWINGS EASTWARD THRU CWA SAT NIGHT ALONG WITH SIG SFC COLD FRONT. SFC BDRY LINGERS JUST SE OF ZONES INTO SUN BEFORE WASHING OUT SUN EVE. WITH MOST LIFT PUSHING OUT WITH SHORT WAVE SUN NIGHT ONLY SLIGHT CHANCE POPS WARRENTED SUN. DRY WX SUN NIGHT THRU TUE WITH UPPER LVL RIDGE MOVING IN. THIS RIDGE BEGINS TO SLIDE E OF CWA TUE NIGHT ALLOWING SIGNIFICANT SHORT WAVE TO PUSH IN. WITH TROPICAL REMNANTS FCST TO GET CAUGHT UP IN WEAK FLOW OVER TX/OK... WORRIES OVER REMNANTS SLOWING SHORT WAVE DOWN IN OUR REGION ARE NOT AS GREAT THIS RUN...ESPECIALLY SINCE DGEX AND GFSLR BOTH SHOW SIMILAR TIMING WITH WAVE PASSAGE. THEREFORE HAVE ADDED SIGNFICANTLY INCREASED CLDS AND INTRODUCED LOW POPS TO TUE NIGHT FCST. WILL KEEP WED DRY FOR NOW WITH BEST LIFT N AND E OF ZONES...BUT WOULD NOT BE SURPRISED IF POPS NEED TO BE ADDED WED IF TIMING CHANGES AT ALL. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && NAISTAT/MARGRAF
Hazardous weather outlook, Sep 21, 8:57 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 857 PM CDT WED SEP 21 2005 MNZ051>053-058>070-073>078-082>085-091>093-WIZ014>016-023>028-221100- ANOKA-BARRON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN- EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-LE SUEUR- MARTIN-MCLEOD-MEEKER-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEELE-WASECA- WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 857 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHERN AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT OVER PARTS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. LOCALLY HEAVY RAINS COULD CAUSE SOME PONDING OVER ROADWAYS AND UNDERPASSES...ESPECIALLY IN LOW LYING AREAS AND FLASH FLOOD PRONE AREAS. THE THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PLEASE RELAY ANY STORM OR DAMAGE REPORTS TO YOUR LAW ENFORCEMENT OFFICIALS. MNZ041>045-047>050-054>057-221100- BENTON-CHIPPEWA-DOUGLAS-KANABEC-KANDIYOHI-LAC QUI PARLE-MILLE LACS- MORRISON-POPE-STEARNS-STEVENS-SWIFT-TODD- 857 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EAST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
In the hours before
Local storm report, Sep 21, 10:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG BLAINE 45.17N 93.21W
09/21/2005 ANOKA MN TRAINED SPOTTER
HOUSES SEVERELY DAMAGED...ROOF TORN OFF HOME AND ON
FIRE...NEAR MADISON SCHOOL.
&&
GJERDINGENLocal storm report, Sep 21, 10:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG BLAINE 45.17N 93.21W
09/21/2005 ANOKA MN TRAINED SPOTTER
ROOF OFF OF TWO HOMES NEAR JACKSON AND 104TH COURT
&&
GJERDINGENLocal storm report, Sep 21, 10:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ST CLOUD 45.55N 94.17W
09/21/2005 0.88 INCH STEARNS MN TRAINED SPOTTER
ALONG COUNTY ROAD 4.
0540 PM HAIL SAUK RAPIDS 45.59N 94.17W
09/21/2005 0.75 INCH BENTON MN TRAINED SPOTTER
0541 PM HAIL SAUK RAPIDS 45.59N 94.17W
09/21/2005 0.88 INCH BENTON MN TRAINED SPOTTER
0545 PM FUNNEL CLOUD 2 E PAYNESVILLE 45.38N 94.68W
09/21/2005 STEARNS MN TRAINED SPOTTER
0554 PM HAIL 1 S RICHMOND 45.44N 94.52W
09/21/2005 1.00 INCH STEARNS MN TRAINED SPOTTER
COVERING THE GROUND.
0556 PM HAIL WILLMAR 45.12N 95.05W
09/21/2005 0.75 INCH KANDIYOHI MN TRAINED SPOTTER
0556 PM HAIL RICHMOND 45.45N 94.52W
09/21/2005 2.00 INCH STEARNS MN TRAINED SPOTTER
0558 PM HAIL COLD SPRING 45.46N 94.43W
09/21/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
0602 PM TSTM WND DMG 5 N KIMBALL 45.39N 94.30W
09/21/2005 STEARNS MN TRAINED SPOTTER
STREET SIGNS KNOCKED DOWN.
0606 PM HAIL WILLMAR 45.12N 95.05W
09/21/2005 1.00 INCH KANDIYOHI MN LAW ENFORCEMENT
0609 PM FUNNEL CLOUD ATWATER 45.14N 94.78W
09/21/2005 KANDIYOHI MN TRAINED SPOTTER
0615 PM TORNADO ATWATER 45.14N 94.78W
09/21/2005 KANDIYOHI MN TRAINED SPOTTER
0620 PM HAIL 9 W CLEARWATER 45.41N 94.23W
09/21/2005 1.00 INCH STEARNS MN TRAINED SPOTTER
0627 PM FUNNEL CLOUD 4 W COSMOS 44.94N 94.78W
09/21/2005 KANDIYOHI MN TRAINED SPOTTER
0632 PM HAIL 6 NW RICE LAKE 45.56N 91.83W
09/21/2005 1.75 INCH BARRON WI TRAINED SPOTTER
0633 PM HAIL LITCHFIELD 45.12N 94.53W
09/21/2005 1.00 INCH MEEKER MN TRAINED SPOTTER
0636 PM HAIL RICE LAKE 45.50N 91.74W
09/21/2005 1.00 INCH BARRON WI LAW ENFORCEMENT
WINDOWS BLOWN OUT OF CARS BY HAIL.
0641 PM TSTM WND GST MONTICELLO 45.30N 93.80W
09/21/2005 67 MPH WRIGHT MN TRAINED SPOTTER
0644 PM HAIL RICE LAKE 45.50N 91.74W
09/21/2005 2.75 INCH BARRON WI TRAINED SPOTTER
0646 PM HAIL ELK RIVER 45.33N 93.57W
09/21/2005 0.88 INCH SHERBURNE MN TRAINED SPOTTER
0647 PM TSTM WND GST ST MICHAEL 45.21N 93.66W
09/21/2005 58 MPH WRIGHT MN TRAINED SPOTTER
0647 PM HAIL ST MICHAEL 45.21N 93.66W
09/21/2005 0.88 INCH WRIGHT MN TRAINED SPOTTER
0650 PM TSTM WND DMG ROGERS 45.19N 93.55W
09/21/2005 HENNEPIN MN TRAINED SPOTTER
APARTMENT BUILDING WALLS BLOWN IN.
0653 PM HAIL DASSEL 45.08N 94.31W
09/21/2005 1.50 INCH MEEKER MN TRAINED SPOTTER
0653 PM HAIL ST MICHAEL 45.21N 93.66W
09/21/2005 1.75 INCH WRIGHT MN TRAINED SPOTTER
0655 PM HAIL DASSEL 45.08N 94.31W
09/21/2005 1.75 INCH MEEKER MN TRAINED SPOTTER
0658 PM HAIL ANDOVER 45.26N 93.33W
09/21/2005 2.50 INCH ANOKA MN TRAINED SPOTTER
0658 PM FUNNEL CLOUD HUTCHINSON 44.89N 94.37W
09/21/2005 MCLEOD MN TRAINED SPOTTER
0658 PM HAIL ROGERS 45.19N 93.55W
09/21/2005 1.75 INCH HENNEPIN MN TRAINED SPOTTER
0700 PM HAIL RAMSEY 45.26N 93.45W
09/21/2005 0.75 INCH ANOKA MN TRAINED SPOTTER
0700 PM HAIL RAMSEY 45.26N 93.45W
09/21/2005 0.75 INCH ANOKA MN LAW ENFORCEMENT
0702 PM HAIL DAYTON 45.19N 93.47W
09/21/2005 0.88 INCH HENNEPIN MN LAW ENFORCEMENT
0703 PM TSTM WND DMG ANDOVER 45.26N 93.33W
09/21/2005 ANOKA MN LAW ENFORCEMENT
THREE HOUSES DESTROYED...PEOPLE TRAPPED IN DAMAGED
HOUSES.
0704 PM HAIL MAPLE GROVE 45.11N 93.46W
09/21/2005 0.75 INCH HENNEPIN MN TRAINED SPOTTER
0704 PM TSTM WND DMG ANDOVER 45.26N 93.33W
09/21/2005 ANOKA MN TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN.
0705 PM HAIL MAPLE GROVE 45.11N 93.46W
09/21/2005 0.75 INCH HENNEPIN MN TRAINED SPOTTER
0706 PM HAIL MAPLE GROVE 45.11N 93.46W
09/21/2005 1.00 INCH HENNEPIN MN TRAINED SPOTTER
0707 PM TSTM WND DMG BROOKLYN PARK 45.11N 93.35W
09/21/2005 HENNEPIN MN TRAINED SPOTTER
GODFATHERS PIZZA WALL BLOWN IN.
0707 PM TSTM WND DMG BROOKLYN CENTER 45.07N 93.32W
09/21/2005 HENNEPIN MN TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN ON TOP OF HOUSE.
0708 PM TSTM WND DMG RAMSEY 45.26N 93.45W
09/21/2005 ANOKA MN TRAINED SPOTTER
3 FOOT DIAMETER TREES DOWN.
0708 PM TSTM WND DMG COON RAPIDS 45.17N 93.31W
09/21/2005 ANOKA MN TRAINED SPOTTER
SEVERAL 12 INCH DIAMETER TREES UPROOTED
0708 PM HAIL RAMSEY 45.26N 93.45W
09/21/2005 1.00 INCH ANOKA MN TRAINED SPOTTER
WINDOWS BROKEN FROM HAIL.
0710 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
09/21/2005 HENNEPIN MN TRAINED SPOTTER
50 FOOT TREE UPROOTED
0710 PM TSTM WND GST CRYSTAL 45.04N 93.36W
09/21/2005 62 MPH HENNEPIN MN ASOS
0712 PM TSTM WND DMG MOUNDS VIEW 45.11N 93.21W
09/21/2005 RAMSEY MN TRAINED SPOTTER
ROOF REMOVED FROM MOBILE HOME. MANY TREES DOWN. POWER
LINES DOWN.
0712 PM TSTM WND DMG FRIDLEY 45.08N 93.26W
09/21/2005 ANOKA MN TRAINED SPOTTER
NUMEROUS TREES DOWN.
0712 PM TSTM WND DMG MOUNDS VIEW 45.11N 93.21W
09/21/2005 RAMSEY MN TRAINED SPOTTER
ROOF OFF OF MOBILE HOME...TREES AND POWER LINES DOWN
0713 PM TSTM WND GST CRYSTAL 45.04N 93.36W
09/21/2005 68 MPH HENNEPIN MN ASOS
0714 PM TORNADO BROOKLYN PARK 45.11N 93.35W
09/21/2005 HENNEPIN MN PUBLIC
0715 PM TSTM WND DMG COON RAPIDS 45.17N 93.31W
09/21/2005 ANOKA MN STORM CHASER
LARGE PORTION OF ROOF REMOVED...TREES BROKEN IN HALF.
0719 PM HAIL ANOKA 45.21N 93.39W
09/21/2005 0.75 INCH ANOKA MN TRAINED SPOTTER
0720 PM TSTM WND DMG BLAINE 45.17N 93.21W
09/21/2005 ANOKA MN TRAINED SPOTTER
HOUSES SEVERELY DAMAGED...ROOF TORN OFF HOME AND ON
FIRE...NEAR MADISON SCHOOL.
0721 PM TSTM WND DMG BLAINE 45.17N 93.21W
09/21/2005 ANOKA MN TRAINED SPOTTER
ROOF OFF OF TWO HOMES NEAR JACKSON AND 104TH COURT
0722 PM TSTM WND DMG NEW BRIGHTON 45.07N 93.20W
09/21/2005 RAMSEY MN TRAINED SPOTTER
3 TO 8 INCH DIAMETER TREE BRANCHES DOWN.
0726 PM HAIL ST LOUIS PARK 44.95N 93.36W
09/21/2005 1.00 INCH HENNEPIN MN TRAINED SPOTTER
0726 PM TSTM WND DMG ST LOUIS PARK 44.95N 93.36W
09/21/2005 HENNEPIN MN TRAINED SPOTTER
THREE INCH TREE LIMBS DOWN AND SMALL TREES DOWN.
0727 PM HAIL FRIDLEY 45.08N 93.26W
09/21/2005 0.75 INCH ANOKA MN TRAINED SPOTTER
0729 PM TSTM WND DMG HUGO 45.16N 92.96W
09/21/2005 WASHINGTON MN TRAINED SPOTTER
POWER LINES DOWN THROUGHOUT WASHINGTON COUNTY.
0730 PM TSTM WND DMG FRIDLEY 45.08N 93.26W
09/21/2005 ANOKA MN TRAINED SPOTTER
SHED COMPLETELY DESTROYED
0730 PM TSTM WND DMG FRIDLEY 45.08N 93.26W
09/21/2005 ANOKA MN TRAINED SPOTTER
15 INCH TREE DOWN
0737 PM TSTM WND GST ST PAUL 44.95N 93.10W
09/21/2005 62 MPH RAMSEY MN ASOS
MEASURED BY ASOS.
0737 PM TSTM WND DMG NORTH ST PAUL 45.01N 93.00W
09/21/2005 RAMSEY MN TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN.
0740 PM TSTM WND DMG NORTH ST PAUL 45.01N 93.00W
09/21/2005 RAMSEY MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN.
0740 PM HAIL LAKE ELMO 45.00N 92.91W
09/21/2005 0.75 INCH WASHINGTON MN TRAINED SPOTTER
0744 PM TSTM WND DMG ARDEN HILLS 45.07N 93.17W
09/21/2005 RAMSEY MN TRAINED SPOTTER
TREES DOWN ACROSS HIGHWAY 10.
0815 PM FLASH FLOOD SPRING LAKE PARK 45.12N 93.25W
09/21/2005 ANOKA MN TRAINED SPOTTER
SIGNIFICANT STREET FLOODING.
0815 PM FLASH FLOOD FRIDLEY 45.08N 93.26W
09/21/2005 ANOKA MN TRAINED SPOTTER
SIGNIFICANT STREET FLOODING.
0820 PM HAIL OTSEGO 45.29N 93.61W
09/21/2005 0.75 INCH SHERBURNE MN TRAINED SPOTTER
HAIL REPORTED ON WRIGHT/SHERBURNE COUNTY LINE
0820 PM HAIL 1 S OTSEGO 45.28N 93.61W
09/21/2005 0.75 INCH WRIGHT MN TRAINED SPOTTER
HAIL REPORTED ON WRIGHT/SHERBURNE COUNTY LINE.
0826 PM FLASH FLOOD COON RAPIDS 45.17N 93.31W
09/21/2005 ANOKA MN TRAINED SPOTTER
STREET FLOODING
0830 PM HAIL ANDOVER 45.26N 93.33W
09/21/2005 1.00 INCH ANOKA MN TRAINED SPOTTER
0837 PM HAIL COON RAPIDS 45.17N 93.31W
09/21/2005 1.00 INCH ANOKA MN STORM CHASER
0846 PM HAIL LINO LAKES 45.16N 93.08W
09/21/2005 1.25 INCH ANOKA MN TRAINED SPOTTER
0846 PM HAIL CHAMPLIN 45.17N 93.39W
09/21/2005 1.00 INCH HENNEPIN MN PUBLIC
0846 PM FLASH FLOOD COON RAPIDS 45.17N 93.31W
09/21/2005 ANOKA MN TRAINED SPOTTER
SIGNIFICANT STREET FLOODING.
0855 PM HAIL MONTICELLO 45.30N 93.80W
09/21/2005 0.88 INCH WRIGHT MN TRAINED SPOTTER
0900 PM FLASH FLOOD BLAINE 45.17N 93.21W
09/21/2005 ANOKA MN BROADCAST MEDIA
MAJOR STREET FLOODING
0929 PM FLASH FLOOD CHAMPLIN 45.17N 93.39W
09/21/2005 HENNEPIN MN LAW ENFORCEMENT
SIGNIFICANT STREET FLOODING.
0935 PM FLASH FLOOD FRIDLEY 45.08N 93.26W
09/21/2005 ANOKA MN TRAINED SPOTTER
73RD AND UNIVERSITY AVENUE IS IMPASSABLE DUE TO MAJOR
STREET FLOODING.
0958 PM HAIL COSMOS 44.94N 94.70W
09/21/2005 0.75 INCH MEEKER MN TRAINED SPOTTER
0959 PM FLASH FLOOD SHOREVIEW 45.08N 93.14W
09/21/2005 RAMSEY MN LAW ENFORCEMENT
WATER A FOOT DEEP AT 96TH AND LEXINGTON.
&&
GJERDINGENLocal storm report, Sep 21, 10:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL ELMWOOD 44.78N 92.15W
09/21/2005 0.75 INCH PIERCE WI LAW ENFORCEMENT
HAIL IS COVERING THE ROAD.
&&
GJERDINGENLocal storm report, Sep 21, 10:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1023 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
09/21/2005 HENNEPIN MN LAW ENFORCEMENT
*** 1 FATAL *** LARGE TREE BRANCH FELL ON TOP OF VICTIM.
&&
GJERDINGENLocal storm report, Sep 21, 10:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HAIL GLENCOE 44.77N 94.15W
09/21/2005 0.75 INCH MCLEOD MN LAW ENFORCEMENT
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:07 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey | 53 min |
| Sep 21, 7:08 PM CDT | Tornado Warning | MPX | Anoka, Hennepin | 52 min |
| Sep 21, 7:16 PM CDT | Tornado Warning | MPX | Ramsey | 44 min |
| Sep 21, 7:22 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 53 min |
| Sep 21, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 58 min |
| Sep 21, 7:33 PM CDT | Tornado Warning | MPX | Washington | 27 min |
| Sep 21, 7:42 PM CDT | Flash Flood Warning | MPX | Ramsey, Washington | 3 hr |
| Sep 21, 7:48 PM CDT | Flash Flood Warning | MPX | Hennepin | 3 hr |
| Sep 21, 7:54 PM CDT | Flash Flood Warning | MPX | Anoka | 3 hr |
| Sep 21, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 63 min |
| Sep 21, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 67 min |
| Sep 21, 8:11 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 64 min |
| Sep 21, 8:37 PM CDT | Flash Flood Warning | MPX | Sherburne | 3 hr |
| Sep 21, 8:38 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 22 min |
| Sep 21, 8:49 PM CDT | Flash Flood Warning | MPX | Wright | 3 hr |
| Sep 21, 9:21 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 39 min |
| Sep 21, 9:27 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 63 min |
| Sep 21, 10:25 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 35 min |
| Sep 21, 11:23 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 25 min |
| Sep 21, 11:34 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 41 min |
| Sep 21, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.